MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1414160-J
Medical Device Problem Codes Off-Label Use (1494); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately eight (8) months post initial procedure, the patient presented at routine follow-up with a kink on the right iliac limb and a tight area (classified as stenosis) below the sealing rings of the main body; these were identified per ct (computed tomography) scan.The physician plans to re-intervene, but surgery has not been scheduled.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the ovation ix, kink of the right limb stent and stenosis of the main body complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure of anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The patient was being treated for a 4.5cm left common iliac artery aneurysm.There was no abdominal aortic aneurysm.The left common iliac artery maximum diameter was reported as 45mm (should be 8-25mm).It is unclear if any of the above conditions contributed to the reported event.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix could not perform an evaluation of the device as the device remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the kink of the right limb stent and stenosis of the main body complaints are confirmed.The additional endovascular procedure complaint is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure of anatomy relatedness of this complaint could not be determined.No procedure related harms were identified.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The patient was being treated for a 4.5cm left common iliac artery aneurysm.There was no abdominal aortic aneurysm.The left common iliac artery maximum diameter was reported as 45mm (should be 8-25mm).There was reported neck angulation of 76-90°.It is unclear if any of the above conditions contributed to the reported event due to lack of imaging for review.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae ¿ updated b5: describe event or problem - additional information b6: relevant tests and lab data - additional information g3: awareness date ¿ updated h6: h6: health effect - impact code: 4614 removed h10/11: additional manufacturer narrative: updated.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the alto abdominal aortic aneurysm stent system.Approximately eight (8) months post initial procedure, the patient presented at routine follow-up with a kink on the right iliac limb and a tight area (classified as stenosis) below the sealing rings of the main body; these were identified per ct (computed tomography) scan.The physician plans to re-intervene, but surgery has not been scheduled.Reintervention was completed on (b)(6) 2023 with the implant of two (2) kissing gore (non-endologix) vbx stents up to the sealing ring to the a compressed area of the alto main body above the flow divider that was unsupported.Additionally, an ovation ix iliac limb was implanted in the left iliac limb due to concern for a possible future graft occlusion and supporting the bend of the limb and kink there.The final angiography showed resolution of compression and the patient was stable post-reintervention.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17839634
Report Number3008011247-2023-00172
Device Sequence Number18082809
Product Code MIH
UDI-Device Identifier00850007370435
UDI-Public(01)00850007370435(17)250816(10)FS081622-15
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberTV-IL1414160-J
Device Lot NumberFS081622-15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/30/2023
01/12/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/06/2023
03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY, LN FS090922-16.; OVATION IX ILIAC LIMB, LN FS082222-55.; OVATION PRIME FILL POLYMER, LN FF062722-01.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age78 YR
Patient SexMale